Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS El Paso, TX

June 23, 2025Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jun 23, 2025, 8:28 PM MDT for Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2025, 8:28 PM MDT (02:28 UTC)
Expired
Jun 23, 2025, 10:30 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 39 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2025-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2025-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3400 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WGUS54 KEPZ 240228
FFWEPZ
NMC013-240430-
/O.NEW.KEPZ.FF.W.0003.250624T0228Z-250624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
828 PM MDT Mon Jun 23 2025

The National Weather Service in El Paso Tx/Santa Teresa has issued a

* Flash Flood Warning for...
  Southwestern Dona Ana in south central New Mexico...

* Until 1030 PM MDT.

* At 828 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the rural desert area south of I-10 and west of 
  the Mesilla Valley. Between 1 and 1.5 inches of rain have fallen. 
  Additional rainfall amounts of 0.5 to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of arroyos and roads across rural
           southern Dona Ana County.

* Some locations that will experience flash flooding include...
  Afton, and Aden Crater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3223 10687 3223 10681 3221 10679 3218 10677
      3204 10680 3198 10690 3194 10710 3195 10726
      3208 10728 3212 10725 3222 10702 3223 10698
      3224 10693

FLASH FLOOD...RADAR INDICATED

$$

MPH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:53 PM MDT, 2 hours 35 minutes earlier. Its key messages:

  • Potential for heavy rainfall with localized flooding this week. Flood watches are in effect through Wednesday for the Rio Grande Valley east through to the Sacramento Mountains.
  • Showers/thunderstorms becoming widespread over the entire area through Friday. Moisture peaks on Tuesday, with the highest chances of heavy rainfall and flooding through Wednesday.
Area forecast discussion, Jun 23, 5:53 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
553 PM MDT Mon Jun 23 2025

...New AVIATION...

.KEY MESSAGES...

 -  Potential for heavy rainfall with localized flooding this
    week. Flood watches are in effect through Wednesday for the
    Rio Grande Valley east through to the Sacramento Mountains.

 -  Showers/thunderstorms becoming widespread over the entire area
    through Friday. Moisture peaks on Tuesday, with the highest
    chances of heavy rainfall and flooding through Wednesday.

&&

.DISCUSSION...
Issued at 154 PM MDT Mon Jun 23 2025

Monsoon moisture will continue to move into southern New Mexico
and west Texas tonight into Tuesday. Tropical moisture will be
forced north due to flow between an upper level trough over
California and a dome of high pressure over the Mid-Atlantic.
Moisture levels should peak Tuesday into Wednesday before
gradually decreasing across the region.

The main concerns will be flash flooding from heavy rainfall that
has a moderate risk (40% chance) of occurring for areas just east
of I-25 towards White Sands/Sacramento Mtns northward through
much of central New Mexico. Precipitable water values are expected
to be around 1.5 inches on Tuesday which is about the 99th
percentile of climatology. This along with ample moisture
transport should support widespread convection and depending upon
the rain rates - lead to flash flooding. Hi-res models seem to
point to the 6PM Tuesday to midnight time frame as the best
chances of thunderstorms capable of heavy rainfall and flooding.
Flash flood watches have been expanded into the Rio Grande Valley
and El Paso metro areas for these reasons along with lining up
with favorable large scale ascent from upper level flow. One area
of concern will be the Gila Forrest region as it will be on the
edge of a lot of the higher moisture. If moisture increases more
in these areas then the flood watch may need to be modified to
include these areas. The Trout fire burn scar will be closely
watched for convection and resulting rain rates as it will not
take much rain to cause flash flooding on the burn scar.

Given all these concerns there is another scenario that could
play out that has happened before with monsoon moisture surges
like this. Mid level moisture and cloud cover could be more
substantial and limit daytime heating and therefore instability.
This could lead to clusters of storms producing moderate rain
which could still be an issue but may take more time for any kind
of flood response. This type of scenario is more ideal for soaking
rains into the ground but it will limit how much precipitation
falls. If there are more breaks in cloud cover and more
instability for storms to develop stronger updrafts and therefore
higher rain rates resulting then flooding becomes a much bigger
concern.

NWS ABQ

&&

.AVIATION...
(00Z TAFS)
Issued at 552 PM MDT Mon Jun 23 2025

Increasing BKN080 BKN200. Scattered BKN-OVC050CB -TSRA, mainly
east of the Rio Grande Valley, but developing to the west over the
next several hours. Isolated OVC040CB 1-3SM TSRA with wind gusts
of 35-45 knots. Thunderstorms mostly dissipating by around 06Z but
showers continuing through most of the night. Thunderstorms
developing again after 18Z.

&&

.FIRE WEATHER...
Issued at 154 PM MDT Mon Jun 23 2025

Overall fire weather concerns are trending down due to an influx
of monsoon moisture into the region. Shower and thunderstorm
activity should increase Tuesday with the best chances of storms
Tuesday evening/night east of the Gila towards the Rio Grand
Valley. Trout fire burn scar will be on the edge of the area of
highest probability for heavy rainfall so it will be closely
monitored. Highest chances of any flooding should peak during this
time with thunderstorm activity decreasing in coverage through
the end of the week. Key point to remember with regards to the
Trout Fire burn scar is that it will not take much rainfall to
cause flooding and debris flows. Showers and storms moving over
some of the same areas will make them more prone to flooding
impacts with more runoff.

NWS ABQ

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  73  87  71  87 /  70  80  90  70
Sierra Blanca            65  82  64  84 /  80  70  70  50
Las Cruces               69  85  66  82 /  60  90  90  80
Alamogordo               67  83  63  79 /  70  80  90  80
Cloudcroft               50  61  48  60 /  70  90  80  90
Truth or Consequences    70  84  66  82 /  40  80  80  80
Silver City              61  82  60  80 /  40  70  70  70
Deming                   70  90  68  87 /  60  90  90  70
Lordsburg                67  90  66  88 /  30  60  60  60
West El Paso Metro       73  84  71  82 /  80  80  90  70
Dell City                70  84  68  84 /  80  70  70  60
Fort Hancock             71  88  71  89 /  80  70  80  60
Loma Linda               66  79  63  77 /  80  80  80  70
Fabens                   71  87  70  85 /  70  80  80  70
Santa Teresa             70  84  69  82 /  70  80  90  80
White Sands HQ           72  82  70  81 /  70  80  90  80
Jornada Range            67  83  65  79 /  70  80  90  80
Hatch                    69  87  67  82 /  60  90  90  80
Columbus                 72  89  70  85 /  60  80  90  70
Orogrande                68  80  66  79 /  70  80  90  80
Mayhill                  55  72  54  70 /  70  90  80  90
Mescalero                55  72  53  70 /  70  90  90  90
Timberon                 52  69  50  66 /  70  90  80  80
Winston                  55  76  55  74 /  40  80  80  80
Hillsboro                62  84  61  80 /  50  90  80  90
Spaceport                67  82  63  78 /  60  90  90  80
Lake Roberts             57  83  57  82 /  30  80  70  80
Hurley                   62  85  61  83 /  40  80  70  70
Cliff                    63  90  63  89 /  20  60  50  60
Mule Creek               60  87  61  87 /  10  50  40  40
Faywood                  65  82  64  79 /  50  80  80  80
Animas                   67  90  66  89 /  30  60  60  50
Hachita                  67  88  66  85 /  60  80  80  70
Antelope Wells           66  88  66  86 /  60  80  80  70
Cloverdale               64  85  64  84 /  40  60  60  50

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Wednesday evening for Eastern/Central El
     Paso County-Northern Hudspeth Highlands/Hueco Mountains-Rio
     Grande Valley of Eastern El Paso/Western Hudspeth Counties-
     Rio Grande Valley of Eastern Hudspeth County-Salt Basin-
     Southern Hudspeth Highlands-Western El Paso County.

NM...Flood Watch through Wednesday evening for East Central Tularosa
     Basin/Alamogordo-East Slopes Sacramento Mountains Below
     7500 Feet-Northern Dona Ana County-Otero Mesa-Sacramento
     Mountains Above 7500 Feet-Sierra County Lakes-Southeast
     Tularosa Basin-Southern Dona Ana County/Mesilla Valley-West
     Central Tularosa Basin/White Sands-West Slopes Sacramento
     Mountains Below 7500 Feet.

&&

FORECASTER...17-Hefner

In the hours before

Special weather statement, Jun 23, 7:15 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service El Paso TX
715 PM MDT Mon Jun 23 2025

NMZ411-427-TXZ418-419-240200-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
715 PM MDT Mon Jun 23 2025

...OUTFLOW FROM THUNDERSTORMS OVER NORTHERN CHIHUAHUA WILL BRING
GUSTY WINDS, BLOWING DUST, AND MAY TRIGGER THUNDERSTORM DEVELOPMENT
OVER THE EL PASO METRO AREA THROUGH 8 PM...

At 711 PM MDT, strong thunderstorms over north-central Chihuahua
have produced an outflow boundary that is moving towards Santa
Teresa and El Paso from the west-southwest. Expect wind gusts of 35
to 45 mph as the outflow pushes through, along with blowing dust.
Visibility will be reduced to around 1 to 3 miles.

This outflow will modify the air mass across the area, and may
finally trigger thunderstorm development over southern Dona Ana and
western El Paso Counties in the next hour or two.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
El Paso, Santa Teresa, Sunland Park, Chaparral, Anthony, Vado,
Canutillo, Anthony Gap, Berino, Vinton, San Miguel, Westway, Fort
Bliss, Mesquite, and Chamberino.

This includes the following highways...
 Interstate 10 in New Mexico between mile markers 149 and 164.
 Interstate 10 in Texas between mile markers 1 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3174 10639 3176 10645 3175 10649 3178 10653
      3179 10693 3196 10707 3224 10667 3214 10650
      3202 10639 3165 10624 3163 10631
TIME...MOT...LOC 0111Z 211DEG 29KT 3189 10694 3178 10685 3163 10679

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:06 PM MDTDust Storm AdvisoryEPZDoña Ana, Otero, Sierra54 min
Jun 23, 7:26 PM MDTDust Storm AdvisoryEPZDoña Ana, Luna64 min
Jun 23, 8:07 PM MDTDust Storm AdvisoryEPZDoña Ana, Grant, Luna, Sierra53 min
Jun 23, 8:33 PM MDTSpecial Weather StatementEPZDoña Ana42 min
Jun 23, 8:47 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero43 min
Jun 23, 9:05 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra55 min
Jun 23, 9:12 PM MDTFlash Flood WarningEPZDoña Ana2 hr
Jun 23, 9:26 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero49 min
Jun 23, 10:08 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero, Sierra3 hr
Jun 23, 10:35 PM MDTSpecial Weather StatementEPZ25 min
Jun 23, 10:47 PM MDTFlash Flood WarningEPZOtero3 hr
Jun 24, 10:23 AM MDTAreal Flood AdvisoryEPZOtero3 hr
Jun 24, 12:55 PM MDTAreal Flood AdvisoryEPZSierra110 min
Jun 24, 1:30 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Jun 24, 1:54 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Jun 24, 2:25 PM MDTFlash Flood Warning Considerable damage threatEPZDoña Ana3 hr
Jun 24, 3:25 PM MDTFlash Flood WarningEPZSierra5 hr
Jun 24, 3:44 PM MDTFlash Flood WarningEPZLuna, Sierra2 hr
Jun 24, 3:53 PM MDTDust Storm WarningEPZHidalgo51 min
Jun 24, 4:16 PM MDTFlash Flood WarningEPZSierra119 min
Jun 24, 4:32 PM MDTSpecial Weather StatementEPZ28 min
Jun 24, 4:48 PM MDTFlash Flood WarningEPZLuna117 min
Jun 24, 4:53 PM MDTFlash Flood Warning Considerable damage threatEPZGrant4 hr
Jun 24, 5:06 PM MDTSpecial Weather StatementEPZ24 min
Jun 24, 5:07 PM MDTAreal Flood AdvisoryEPZGrant113 min
Jun 24, 5:28 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Jun 24, 5:42 PM MDTFlash Flood WarningEPZGrant, Luna2 hr
Jun 24, 5:47 PM MDTFlash Flood WarningEPZLuna, Sierra88 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.